Ask The Doctor > Questions & Answers > I suffer from diabetes

I suffer from diabetes

Patient: Hi my name is nasreen i am suffering from diabetes type 2 i am taking metformin 1000 mg 2 times a day glipizide 5 ng 2 times a day along with my blood pressure medicine lisinopril 20 mg my issue is now a days iam vomiting onces in aday after any meal i dnt knw why is this happening this never happend to me in past is it something to worry i recently had a blood test my blood sugar was high but nt to any extreme is it because of these medicines ?

 

 

Doctor: Hello.Welcome to Ask The Doctor.I understand your concern.There are 2 possibilities:1. Acid Peptic Disease.2. Metformin induced nausea and vomiting.Metformin induced nausea and vomiting usually occurs on initiation of treatment but later the problem gets resolved as the body adapts to metformin.I would also advise you to get your kidney function tests done if not done in the recent past.I would advise following for Acid peptic disease:1. To take a combination of Pantoprazole and Domperidone.2. To take soft, bland diet.3. To take anti flatulent and anti-acidity syrup like Digene.Even if your problem persists, you should get:1. Upper GI endoscopy2. Ultrasound Abdomen.Many times there is H.pylori infection which causes recurrent gastric and duodenal ulcers and such episodes of acidity. I would advise in such scenario to get tested for H.pylori infection and to get it treated.Share my opinion with your Doctor before acting upon it.I hope it helps.Stay Healthy

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment